undetecable viral load
Dec 13, 2004
Hi Dr. Holidniy, I was infected in late June of 2002, tested positive on August 2, 2002 and began meds during acute infection. At the time my CD4s were in the 900s. My viral load went from millions to undetectable in four months. Although I have remained undetectable and on meds for the last 27 months, my t-cells have continued to spiral downward, dropping 50-100 per labtest. I now have 290 t-cells, chronic neutropenia (presently on g-csf shots) and mild anemia. Doctors have validated my concerns but to date, no one has really given me any answers as to why this is occurring. One doctor suggested that I have a "supressed but highly active" virus. I went off meds (under doctor supervision) last Wednesday to see if by chance these odd numbers might be a result of my own immune system not having had the chance to mount an full immune response prior to beginning meds. I'd appreciate your thoughts on this. Thanks!
Response from Dr. Holodniy
You don't indicate what the HIV med regimen was you were taking. For instance, some people on ddI/tenofovir (videx/viread) combination have had decreases in white blood cells and t cells. Other meds can also affect white blood cell counts. You also don't indicate whether your red blood cells or platelets have also decreased. These declines indicate some issue with your bone marrow and a bone marrow biopsy is probably warranted.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.